Title

Limiting Behaviour of Dickey-Fuller F-Tests Under Crash Model Alternative

Document Type

Article

Publication Title

The Econometrics Journal

Volume

6

Issue

2

First Page

421

429

Publication Date

1-1-2003

Abstract

We derive the limiting behaviour of Dickey and Fuller's (1981) F-statistics when the trend-break alternative is the crash model that allows for a one time shift in the intercept. We show that both F-statistics are consistent against the crash alternative hypothesis. The power of the F-statistics in finite samples is studied and compared to that of the DickeyFuller (1979) statistics, namely, the pseudo t-ratio and the normalized estimator.